# SDR CAL960291

- Difficulty date: March 8, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14810
- Make and model: Doug DC-9-82
- Aircraft serial: 49264
- System (JASC): 1420 · Electrical Connectors
- Part: Splice
- Condition: Failed
- Location: Cabin Fan
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

IAH - FLT 1804 - WHEN EXTERNAL POWER WAS HOOKED UP AT GATE, SMOKE BEGAN COMING OUT OF OVERHEAD JUST AFT OF FORWARD ENTRY DOOR.  THE POWER WAS SHUT OFF AND THE SMOKE CEASED.  MAINTENANCE FOUND HEAT EXCHANGER COOLING FAN S9-7 SPLICES BURNED.  THE SPLICES WERE REPLACED IN REFERENCE TO MM 20-51-01 AND EA 2450-01009.  THE RT GROUND COOLING FAN REPLACED DUE TO BURNED WIRING.  SCORCHED AND TORN INSULATION (APPROX 1 FOOT IN AREA) OVER STA 218 OVERHEAD PANEL REPLACE AND AREA CLEANED.  IT IS BELIEVED A SHORT STARTED AT SPLICE FOR FEEDER CABLE TO GROUND COOLING FAN, POSSIBLY CAUSED BY FAULTY CONNECTION.  OPERATION OF COOLING FANS CHECKED GOOD.  (X)
